Regime-switching autoregressive coefficients and the asymptotics for unit root tests

Giuseppe Cavaliere, Iliyan Georgiev

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

Most of the asymptotic results for Markov regime-switching models with possible unit roots are based on specifications implying that the number of regime switches grows to infinity as the sample size increases. Conversely, in this note we derive some new asymptotic results for the case of Markov regime switches that are infrequent in the sense that their number is bounded in probability, even asymptotically. This is achieved by (inversely) relating the probability of regime switching to the sample size. The proposed asymptotic theory is applied to a wellknown stochastic unit root model, where the dynamics of the observed variable switches between a unit root regime and a stationary regime.
Original languageEnglish
Pages (from-to)1137-1148
JournalEconometric Theory
Volume24
Issue number4
DOIs
Publication statusPublished - 1 Jan 2008

Keywords

  • INFREQUENT PERMANENT SHOCKS
  • TIME-SERIES

Fingerprint

Dive into the research topics of 'Regime-switching autoregressive coefficients and the asymptotics for unit root tests'. Together they form a unique fingerprint.

Cite this